Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 5, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 6, 2012, 4:09 PM EST. It took effect at Jan 6, 2012, 5:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2012, 4:09 PM EST (21:09 UTC)
- In effect from
- Jan 6, 2012, 5:00 PM EST
- Expired
- Jan 7, 2012, 3:51 PM EST
- In force
- 23 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
582 WHUS73 KAPX 062109 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 409 PM EST FRI JAN 6 2012 LHZ345-070515- /O.CAN.KAPX.SC.Y.0004.000000T0000Z-120107T1000Z/ /O.NEW.KAPX.SC.Y.0005.120106T2200Z-120107T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 409 PM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-070515- /O.EXB.KAPX.SC.Y.0004.120106T2200Z-120108T0500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 409 PM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344>346-070515- /O.EXT.KAPX.SC.Y.0004.000000T0000Z-120107T2200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 409 PM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-070515- /O.EXT.KAPX.SC.Y.0004.000000T0000Z-120107T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 409 PM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
021 WHUS73 KAPX 070328 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1028 PM EST FRI JAN 6 2012 LMZ341-342-344>346-071130- /O.CON.KAPX.SC.Y.0004.000000T0000Z-120107T2200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1028 PM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-071130- /O.CON.KAPX.SC.Y.0004.000000T0000Z-120107T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1028 PM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-071130- /O.CON.KAPX.SC.Y.0005.000000T0000Z-120107T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 1028 PM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-071130- /O.CON.KAPX.SC.Y.0004.000000T0000Z-120108T0500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 1028 PM EST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
571 WHUS73 KAPX 070921 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 421 AM EST SAT JAN 7 2012 LMZ341-342-344>346-071730- /O.CON.KAPX.SC.Y.0004.000000T0000Z-120107T2200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 421 AM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-071730- /O.CON.KAPX.SC.Y.0004.000000T0000Z-120107T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 421 AM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-071730- /O.CON.KAPX.SC.Y.0005.000000T0000Z-120107T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 421 AM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-071730- /O.CON.KAPX.SC.Y.0004.000000T0000Z-120108T0500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 421 AM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
699 WHUS73 KAPX 071556 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1056 AM EST SAT JAN 7 2012 LMZ323-080000- /O.EXA.KAPX.SC.Y.0004.000000T0000Z-120108T0500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1056 AM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ322-072200- /O.EXA.KAPX.SC.Y.0004.000000T0000Z-120107T2200Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1056 AM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-072200- /O.EXA.KAPX.SC.Y.0004.000000T0000Z-120107T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 1056 AM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344>346-080000- /O.EXT.KAPX.SC.Y.0004.000000T0000Z-120108T0500Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1056 AM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-072200- /O.CON.KAPX.SC.Y.0004.000000T0000Z-120107T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1056 AM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-072200- /O.CON.KAPX.SC.Y.0005.000000T0000Z-120107T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 1056 AM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-080000- /O.CON.KAPX.SC.Y.0004.000000T0000Z-120108T0500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 1056 AM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
711 WHUS73 KAPX 072051 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 351 PM EST SAT JAN 7 2012 LHZ346-LSZ322-072200- /O.CAN.KAPX.SC.Y.0004.000000T0000Z-120107T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 351 PM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345-072200- /O.CAN.KAPX.SC.Y.0005.000000T0000Z-120107T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 351 PM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ341-072200- /O.CAN.KAPX.SC.Y.0004.000000T0000Z-120108T0500Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 351 PM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ348-080500- /O.EXA.KAPX.SC.Y.0004.000000T0000Z-120108T0500Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 351 PM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-080500- /O.EXT.KAPX.SC.Y.0004.000000T0000Z-120108T0500Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 351 PM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-080500- /O.CON.KAPX.SC.Y.0004.000000T0000Z-120108T0500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 351 PM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-080500- /O.CON.KAPX.SC.Y.0004.000000T0000Z-120108T0500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 351 PM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 12:37 PM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Jan 6, 12:37 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1237 PM EST FRI JAN 6 2012
.SYNOPSIS.../ISSUED AT 405 AM/
A LOW PRESSURE SYSTEM...WILL TRACK JUST NORTH OF THE GREAT LAKES
TODAY. TEMPERATURES WILL BE VERY MILD TODAY...UNTIL A COLD FRONT
MOVES THROUGH THE WESTERN GREAT LAKES ON SATURDAY. TEMPERATURES WILL
THEN TURN COLDER...WITH MINOR LAKE EFFECT SNOWFALL. HIGH PRESSURE
WILL BUILD INTO THE REGION MONDAY...RESULTING IN SOME SUN AND MILD
TEMPERATURES TO START NEXT WEEK.
JSL
&&
.SHORT TERM.../ISSUED AT 1124 AM/...THIS AFTERNOON
13Z SURFACE ANALYSIS SHOWS AN ELONGATED AREA OF LOW PRESSURE FROM
NORTHWEST ONTARIO INTO NORTHERN LAKE SUPERIOR...FRONTAL BOUNDARY
EXTENDS SOUTHEAST ALONG THE ST. MARY'S RIVER. TEMPERATURES ON THE
COLD SIDE OF THE BOUNDARY IN THE 20S AT THE SOO...WITH MID/UPPER 30S
TEMPERATURES AND DEW POINTS ON THE WARM SIDE. LOCALIZED FOG HAS
PERSISTED AROUND THE SOO AS THE MORE MOIST AIR ON THE WARM SIDE OF
THE BOUNDARY INTERACTS WITH THE COOLER TEMPERATURES. LOW CLOUDS
OVER LAKE SUPERIOR ALSO ADVANCING SOUTHEAST AND INTO LUCE/WESTERN
CHIPPEWA COUNTIES. FARTHER SOUTH MID/HIGH CLOUDS HAVE OVERSPREAD
MUCH OF NORTHERN LOWER...WITH TEMPERATURES HAVING WARMED INTO THE
40S. 12Z APX SOUNDING SHOWS A SHARP INVERSION JUST ABOVE 925MB...
35KT WINDS JUST OFF THE DECK AND HAVE BEEN GETTING SOME GUSTINESS AT
TIMES TAPPING INTO THAT RESERVOIR OF STRONGER MOMENTUM.
NO MAJOR CHANGES TO GOING FORECAST...A LITTLE MORE WIND ACROSS
NORTHERN LOWER...AND WILL TRY TO GET RID OF THE FOG AT THE SOO BY
MID AFTERNOON. MILD TEMPERATURES COULD THREATEN A FEW RECORDS...GLR
(44) AND PLN (47) ARE MOST IN JEOPARDY.
JPB
&&
.LONG TERM.../ISSUED AT 405 AM/...TONIGHT AND BEYOND
A SECONDARY COLD FRONT WILL GET DRAGGED ACROSS EASTERN UPPER MI
TONIGHT...AND GET STUCK IN THE STRAITS AREA AND/OR EASTERN UPPER MI
THRU THE WEEKEND. COLDER AIR FILTERING INTO THE AREA...ESPECIALLY
BEHIND THE SECONDARY FRONT...WILL ALLOW SOME LAKE EFFECT SNOW (LES)
TO DEVELOP THIS WEEKEND. MODELS HAVE TRENDED A SMIDGEN COLDER THAN
24 HOURS AGO...WHICH WILL HELP LES DEVELOPMENT. WE/LL KICK THE COLD
AIR OUT OF HERE SUNDAY NIGHT/MONDAY DURING THE NEXT ROUND OF STRONG
WARM ADVECTION. LES POTENTIAL THIS WEEKEND IS THE MAIN CONCERN.
MODELS...NO MAJOR ISSUES NOTED. SOME SMALL TIMING DIFFS IN THE
SHORTWAVE TRAIN ARRIVING FROM THE NW...ESPECIALLY BY THE TAIL END OF
THE WEEKEND. BLENDING AWAY THESE SMALL DIFFERENCES WILL SUFFICE.
TONIGHT...COLD ADVECTION CONTINUES...WITH DELTA T/S REACHING 10-12
BY 06Z (NOT ESPECIALLY FAVORABLE FOR PRECIP). BUT BY 12Z...WE/LL BE
AT 14-15 ON NORTHERN LAKE MI (WHICH WILL GET SOMETHING GOING)...AND
17 ON EASTERN SUPERIOR (WHICH WOULD PRODUCE REASONABLY HEALTHY LES).
WE WILL BE SETTING UP A NW FETCH ON SUPERIOR...AND A WNW FETCH INTO
NW LOWER. 1000-850MB CONVERGENCE WILL INCREASE CONSIDERABLY
OVERNIGHT IN EASTERN UPPER MI...AS THE SECONDARY COLD FRONT ARRIVES
(THOUGH OCCASIONALLY THOSE SYNOPTIC BOUNDARIES CAN BE MORE
DISRUPTIVE). THAT CORRESPONDS WITH THE PASSING OF A SHARP SHORTWAVE
IN THE 06Z-09Z WINDOW. INVERSION HEIGHTS WILL START OUT NEAR 6K
FT...BUT WILL LOWER TO 4-5K FT RANGE BEHIND THE PASSING WAVE.
OVERALL...WILL SLOW DOWN LES ONSET A LITTLE...WITH CHANCE POPS ONLY
IN EASTERN UPPER MI THRU 06Z. LOCAL 4KM WRF IS ESSENTIALLY DRY THRU
05Z (AND IT USUALLY LOVES TO SPIT OUT PRECIP IN EASTERN UPPER MI).
COVERAGE WILL RAMP UP SUBSTANTIALLY IN EASTERN UPPER AFTER 06Z...
THOUGH BANDING WILL BE SHIFTING WITH THE INCOMING FRONT AND VEERING
WINDS. WILL KEEP ACCUMS AN INCH OR LESS. IN NORTHERN LOWER...JUST
SOME SPOTTY POPS AFTER 06Z.
MIN TEMPS IN THE MID 20S TO AROUND 30F.
SATURDAY...THE TRAILING SECONDARY COLD FRONT WILL STALL IN THE
STRAITS AREA. A WEAK 500MB RIPPLE WILL SCOOT IN FROM THE WNW IN THE
AFTERNOON. THAT WILL AID IN BOOSTING INVERSION FROM 4K FT IN THE
MORNING TO 5K FT IN THE AFTERNOON...THOUGH NEITHER OF THOSE HEIGHTS
IS ESPECIALLY FAVORABLE FOR LES. MOISTURE WILL BE MORE ABUNDANT ON
SUPERIOR...WITH 850-700MB RH AS LOW AS 60 PERCENT IN THE MORNING BUT
INCREASING TO 75 IN THE AFTERNOON. NORTHERN LAKE MI WILL BE MAINLY
IN THE 50-60 PERCENT RANGE...ALSO RANGING TOWARD THE HIGH SIDE IN
THE AFTERNOON. WITH THE COLDER MODEL PROGS...DELTA T/S SETTLE IN AT
A REASONABLY HEALTHY 17-18 ON EASTERN SUPERIOR...A LESS FAVORABLE
14-15 ON NORTHERN LAKE MI. ALL TOLD...CONDITIONS WILL BE MUCH MORE
FAVORABLE FOR LES OFF OF SUPERIOR...THOUGH INVERSION HEIGHTS REMAIN
SOMETHING OF A DETRIMENT. ONE MODEL DIFFERENCE OF NOTE IS THAT THE
GFS IS VERY SLIGHTLY MORE VEERED...WITH A NW FLOW ON SUPERIOR VS WNW
IN THE NAM. THIS MAKES A DIFFERENCE FOR THE SAULT...A WNW WIND IS
IDEAL FOR THEM BUT A MORE VEERED SOLUTION WILL KEEP THE BEST BANDING
TO THEIR WEST. FOR NOW...WILL MAINTAIN CONTINUITY AND FAVOR A MORE
BACKED SOLUTION.
WILL CONTINUE TO FAVOR LIKELY/NUMEROUS POPS NEAR/NORTH OF M-28 IN
CHIPPEWA CO...WITH LOCALIZED 2-2.5 INCH ACCUMS NEAR PARADISE/
WHITEFISH PT. IN NORTHERN LOWER MI...WILL MAKE FEW CHANGES...WITH A
SMALL AREA OF LIKELY POPS CENTERED ON SE ANTRIM CO...BUT ACCUMS ONLY
UP TO AN INCH.
WE WILL MANAGE PARTLY SUNNY SKIES IN THE SOUTH (ESPECIALLY
SE)...MOSTLY CLOUDY ELSEWHERE. MAX TEMPS UPPER 20S TO MID 30S.
SAT NIGHT...DEEP MOISTURE WILL WANE SAT EVENING BETWEEN
WAVES...THEN RETURN OVERNIGHT AS ANOTHER UPPER TROF REACHES
SUPERIOR. THE LESSENING MOISTURE WILL DIMINISH BUT NOT END LES. THE
INCREASING MOISTURE OVERNIGHT WOULD HELP...BUT (AS NOTED BY THE
PREVIOUS FORECASTER) 1000-850MB WINDS WILL DECREASE TO AROUND 10KT
OVERNIGHT WHILE ALSO BECOMING MORE WOBBLY FROM A W/WNW FETCH. THIS
OPENS THE DOOR FOR MESOSCALE NONSENSE...IN PARTICULAR AN EMERGING
DRAINAGE FLOW OFF OF ONTARIO THAT TRIES TO PUSH INCREASING LES
OVERNIGHT WESTWARD AWAY FROM EASTERN UPPER. WITH THE WEAKER
WINDS...WILL CONTINUE THE EARLIER FORECAST TREND OF DECREASING
INLAND LES PENETRATION OVERNIGHT. WILL KEEP SOME LIKELY POPS IN
EASTERN UPPER...BUT BY OVERNIGHT ONLY NEAR PARADISE/WHITEFISH PT.
HIGH CHANCE POPS WILL SUFFICE IN NW LOWER. WILL ALLOW ACCUMS TO PUSH
AN INCH IN FAR NW CHIPPEWA CO...ELSEWHERE HALF AN INCH OR LESS.
PARTLY CLOUDY OUTSIDE OF LES AREAS. MIN TEMPS TEENS TO MID
20S...COLDEST IN THE ST MARYS VALLEY PRESUMING THAT DRAINAGE FLOW
KICKS IN.
SUNDAY/SUNDAY NIGHT...WEAKISH WESTERLY FLOW CONTINUES SUNDAY...WITH
A TENDENCY TOWARD BACKING IN THE AFTERNOON. THAT ALSO CORRESPONDS
WITH THE ONSET OF WARM ADVECTION...AND THE DEPARTURE OF DEEPER
MOISTURE. WILL TWEAK THE FORECAST A BIT TO ACCOUNT FOR THAT
BACKING...BUT SUFFICE TO SAY LES WILL NOT BE VIGOROUS NOR
WIDESPREAD. CHANCY POPS AND SMALL LOCAL ACCUMS (EASILY LESS THAN AN
INCH) SHOULD WORK. WILL ADD A SMALL CHANCE OF LINGERING -SHSN SUNDAY
EVENING IN THE STRAITS AREA (STILL DELTA T/S IN THE MID TEENS OFF OF
LAKE MI)...BEFORE INCREASING WARM ADVECTION WIPES LES OUT. WILL HAVE
A BIT MORE OPPORTUNITY FOR PARTIAL SUNSHINE SUNDAY...AND PARTLY
CLOUDY SKIES SHOULD COVER THINGS SUNDAY NIGHT. MAX TEMPS MID 20S TO
MID 30S. MIN TEMPS UPPER TEENS TO UPPER 20S.
JZ
EXTENDED (MONDAY THROUGH THURSDAY)...THE PATTERN...WHILE THE DAY 8
AND 11 CONTINUE TO SHOW A LONGWAVE TROUGH OVER THE EASTERN HALF OF
THE COUNTRY, IT REMAINS LESS THAN IMPRESSIVE. THE POSITIVE HEIGHT
ANAMOLYS HAVE NOT BEEN THAT IMPRESSIVE IN THE MID ATLANTIC TO
WARRANT ANY EXCITEMENT FOR SOME REAL WINTER TYPE WEATHER. ALTHOUGH
THE MODELS ARE SPITTING OUT ANOTHER BLAST FROM CANADA. IT STILL
DOESN'T LOOK LIKE WE WILL BE GETTING ANY PATTERN FLIPPER. SO THE
FORECAST WILL LOOK LIKE THIS...MONDAY, THE 500 MB SHORTWAVE MOVES
THROUGH JUST NORTH OF THE FORECAST AREA. WILL LEAVE THE POPS OUT OF
THE FORECAST AS THE MOISTURE IS JUST NORTH OF THE FORECAST AREA.
ALTHOUGH, THE ECMWF WANTS TO PUT MOISTURE INTO E UPPER. WILL HAVE TO
MONITOR THAT OVER THE NEXT COUPLE OF FORECAST PACKAGES. TUESDAY,
HIGH PRESSURE CONTINUES TO KEEP THE SYSTEMS TO THE NORTH. SO WILL
LEAVE THE DRY FORECAST. HOWEVER, THE INGREDIENTS FOR THE NEXT SYSTEM
AND COLD AIR BLAST OUT OF CANADA START TO TAKE SHAPE. WEDNESDAY,
THERE IS A DEFINITE DIFFERENCE IN THE WAY THIS NEXT SYSTEM COMES
TOGETHER. AT THIS POINT, THE GFS HAS TWO DEEP SYSTEMS, ONE A CLIPPER
THAT DEVELOPS INTO A CUTOFF LOW IN ONTARIO, AND A SOUTHERN BRANCH
LOW THAT MOVES UP THE EAST COAST. THE ECMWF, SLOWS DOWN THE CLIPPER,
CUTTING IT OFF IN THE NORTHERN PLAINS ALLOWING THE SOUTHERN BRANCH
TO MOVE UP THE EAST COAST AND NOT DEEPEN AS MUCH. THIS KEEPS THE
COLDER AIR WEST OF THE GREAT LAKES. SO WILL GO WITH SNOW OR RAIN.
THURSDAY, THE ECMWF LOW MOVES OUT OF THE PLAINS AND INTO THE GREAT
LAKES. THIS BRINGS THE COLD AIR INTO THE REGION. BOTH MODELS FOR
THURSDAY ARE IN AGREEMENT FOR SNOW SO WILL GO WITH A CHANCE OF SNOW.
WITH THE TWO DIFFERENT SOLUTIONS, NOT SURE WHETHER IT WILL BE LAKE
EFFECT OR SYSTEM SNOW.
JSL
&&
.MARINE.../ISSUED AT 405 AM/
LOW PRESSURE PASSING TO OUR NORTH WILL BRING SOMEWHAT BLUSTERY
WESTERLY WINDS TO THE REGION TODAY...VEERING TOWARD THE NORTHWEST
TONIGHT AND SATURDAY. SMALL CRAFT ADVISORIES ALREADY UP ON LAKE MI.
WITH WINDS VEERING A BIT TODAY WILL ADD THE STRAITS AND WHITEFISH
BAY TO THE ADVISORY. SOME LAKE HURON ZONES WILL LIKELY GET INTO THE
PICTURE BY SATURDAY MORNING AT THE LATEST.
JZ
&&
.AVIATION.../ISSUED AT 1236 PM/...VALID FOR 18Z TAFS
MVFR CEILINGS TO DEVELOP LATE TONIGHT...PERHAPS IFR CONDITIONS IN
SNOW SHOWERS AT PLN SATURDAY MORNING. LOW LEVEL WIND SHEAR
EXPECTED TONIGHT AT APN.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR LHZ345.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR LMZ341-342-
344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR LSZ321.
&&Hazardous weather outlook, Jan 6, 4:07 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 407 PM EST FRI JAN 6 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 080015- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 407 PM EST FRI JAN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MSB
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.